Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
  Quarterly of Applied Mathematics
Quarterly of Applied Mathematics
  
Online ISSN 1552-4485; Print ISSN 0033-569X
 

Wave patterns for shallow water equations


Authors: Chiu-Ya Lan and Huey-Er Lin
Journal: Quart. Appl. Math. 63 (2005), 225-249
MSC (2000): Primary 76B15, 76H05, 35L65
Published electronically: April 12, 2005
MathSciNet review: 2150771
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the time-asymptotic behavior of the system of shallow water equations with one bump in one dimension. Our main interest is in the issue of nonlinear stability and instability of the waves, particularly for the transonic flow. In this paper, the formation of the asymptotic wave patterns is done by combining elementary nonlinear waves, shock and rarefaction waves for the conservation laws, and stationary waves. We also describe the bifurcations of the wave patterns as the end states vary.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 76B15, 76H05, 35L65

Retrieve articles in all journals with MSC (2000): 76B15, 76H05, 35L65


Additional Information

Chiu-Ya Lan
Affiliation: Institute of Mathematics, Academia Sinica, Nankong, Taipei 11529, Taiwan
Email: cylan@math.nsysu.edu.tw

Huey-Er Lin
Affiliation: Institute of Mathematics, Academia Sinica, Nankong, Taipei 11529, Taiwan
Email: helin@math.ntnu.edu.tw

DOI: http://dx.doi.org/10.1090/S0033-569X-05-00939-6
PII: S 0033-569X(05)00939-6
Received by editor(s): April 1, 2003
Published electronically: April 12, 2005
Article copyright: © Copyright 2005 Brown University



Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2014 Brown University
Comments: qam-query@ams.org
AMS Website